Reduced equations for nonlinear three-dimensional plasma evolution

M. S. Chu, T. H. Jensen

Research output: Contribution to journalArticle

Abstract

It is useful to cast the plasma evolution equations for a general three-dimensional configuration in terms of a set of new gauge functions based on the magnetic field. A set of reduced equations may be arrived at in this gauge by making the simple assumption that the compressional motion is decoupled from the shear motion. The equations first proposed by Strauss can be shown as the special case when the perpendicular perturbation wavelength is much shorter than the equilibrium length scale.

Original languageEnglish
Pages (from-to)1194-1197
Number of pages4
JournalPhysics of Fluids
Volume27
Issue number5
DOIs
Publication statusPublished - 1984 Jan 1

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Computational Mechanics
  • Condensed Matter Physics
  • Mechanics of Materials
  • Mechanical Engineering
  • Fluid Flow and Transfer Processes

Cite this